Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 127, NWS Shreveport, LA

April 7, 2000Little River County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2000, 6:53 PM CDT for Little River County, Arkansas. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 7, 2000, 6:53 PM CDT (23:53 UTC)
Expired
Apr 7, 2000, 8:00 PM CDT
In force
67 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Little River County, AR

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 6:55 PM CDTHail 1.5Foreman, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 6:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-661 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 072355
SVRSHV
ARC081-080100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
653 PM CDT FRI APR 7 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LITTLE RIVER COUNTY IN ARKANSAS

* UNTIL 800 PM CDT

* AT 653 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF WILTON...OR
  ABOUT 8 MILES EAST OF FOREMAN...MOVING SOUTHEAST AT 30 MPH.

* THIS SEVERE THUNDERSTORM WILL BE NEAR WILTON AND ASHDOWN BY
  AROUND 710 PM.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...CTHIS IS A DANGEROUS WEATHER SITUATION.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  LITTLE RIVER COUNTY IN ARKANSAS
UNTIL 800 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:00 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Apr 7, 3:00 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT FRI APR 7 2000

FRONT STILL WEST OF CWFA THIS AFTERNOON AND THUNDERSTORM ACTIVITY IS
ONLY ACTIVE WELL TO THE NORTH. FEEL AS FRONT MOVES INTO DEEPER
MOISTURE THIS EVENING...SCATTERED THUNDERSTORMS WILL FIRE...AND
INCREASE AS COVERAGE AS THEY PROGRESS TO THE EAST. THINKING IS THEY
WILL BECOME WIDELY SCATTERED ALONG A TXK-GGG-LFK LINE AND MORE
ORGANIZED ACROSS SOUTHWEST ARKANSAS AND NORTH LOUISIANA AROUND MID
EVENING. WITH LIFTED INDICES AROUND MINUS 10 AND STEEP MID LEVEL
LAPSE RATES...A FEW STORMS WILL BE SEVERE. MAIN THREAT IS STRONG
WIND AND HAIL.

FRONT HAS A GOOD PUNCH AND MUCH COOLER TEMPS WILL BE FELT SATURDAY
AND ESPECIALLY SUNDAY MORNING...WHEN SCATTERED FROST WILL BE LIKELY
IN LOW LYING AREAS. NEXT CHANCE OF RAIN ON TUESDAY...BUT MRF SEEMS
TO BE BACKING DOWN ON POPS.

PRELIMS...
SHV 47/63/37/70 3000
MLU 48/63/36/6f9 4000
TXK 47/62/37/69 2000
TYR 45/66/39/71 1000
LFK 47/65/35/73 2000

.SHV...NONE.

14

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 6:09 PM CDTSevere Thunderstorm WarningSHVLittle River51 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.